Very sick with tramadol

Have any of you fibro guys out taken tramadol with adverse reactions?

I took this drug, some time ago and it made very nauseous and sick.

The thing is it came with a good recommendation from my doctor who said it

Was a superior drug for fibro.

I often wonder if I should have given it a bit more time.

But after being throwing up in my husbands car, which is his pride and joy

I stopped taking it!

11 Replies

  • Yup , gave me no pain relief and a banging headache .. I tried it quite a few times all with the same result ... But it suits lots of people on here so I don't normally post a negative post but it didnt agree with me at all

    VG x

  • I don't really see why its a 'superior drug for fibro'- it's a pain killer, that's all. I wouldn't stick with something that makes you sick! Lots of people have very bad reactions to tramadol. Personally it does nothing for me (side effects or pain wise). Better to find a pain killer that suits you without side effects, there's lots of other options out there x

  • Hello Bibleatherdale,

    Tramadol is an opioid medication that has a serotonin pathway. Serotonin is reported to be low in people with Fibromyalgia and due to this pathway it is increased. Therefore this is why the it has been reported to be an effective medication for Fibromyalgia.

    As with all medications, what may be effective for one person may not be for another and the same goes for side effects that people experience from one medication to another.I would say maybe try to find the medications that work for you with the least side effects as possible.

    Here is a link to our website with information about treatments for Fibro which may be of help. These factsheets are downloadable and you can print them too.

    Hope this helps


  • i have to admit when i first started taking tramadol it too made me feel very queasy and sometimes was actually sick but because it took away the pain i persevered and now luckily i have no problems other than a bit spaced out sometimes but i like that as i can have a lovely sleep! xxx

  • As soon as i took 1 Tablet felt sick, tried another day did the same, told doc changed painkiller we have enough problems without feeling sick , soft hugs to all xx

  • Iam taking 400 mg a day of this along with pregabalin

    At 600mg snd amytriptlyne of 150 mg , the tramadol takes a few days to s week to get used to but I find that it helps my pain but side effects are drowsiness and if you forget to take one then its like you have the flu and I can't take any flu remedies as it interferes with my medication.

  • I took tramadol for about 6 months but it gave me the most appalling migraines lasting for days. My advice is to give everything a reasonable trial, but never continue with anything that makes you feel worse. Mim x

  • Hi,

    I do very well on it but it was only when I was put on the extended release version. Have you been put on that or the normal ones?



  • It is a bit of a life saver for me, without it I am a heap.

  • It gave me headaches and made me sick too, I was then put back on 30/500 co codomals. I dont get enough relief with this now and the doctor said morphine patches would be next step? Im going back to a pm clinic to have everything reviewed.

  • I took ia slow release and top up versions, but over time it had no effect on the pain at all. i was taking them for a bout 5 years up until about 10 years ago before it was so widely used, but never had any side effects at all. I guess I'm lucky on that score, I've never had much of a reaction from many of the meds i have taken apart from dry mouth from amitrip!

You may also like...